# SDR 2011FA0000548

- Difficulty date: July 20, 2011
- Submitted: August 26, 2011
- Operation: General aviation
- Aircraft: N7662V
- Make and model: Airpts A9B
- Aircraft serial: 1390
- System (JASC): 7414 · Magneto/Distributor
- Part: Cam Follower
- Part number: M3081
- Condition: Broken
- Location: Breaker Points
- Part time: 243 hours
- Component: Magento, Slick
- Component part number: 6355
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CAM FOLLOWER SPRING THAT IS A PART OF THE BREAKER POINT ASSY IN THE LT MAGNETO BROKE COMPLETELY OFF AT APPROX ITS MID POINT, RESULTING IN TOTAL FAILURE OF THAT MAGNETO.  NOTE:  THIS FAILURE OCCURRED APPROX 18 OPERATIONAL HOURS FOLLOWING AN IDENTICAL SUCH FAILURE IN THE RT MAGNETO (REPORTED 6/14/2011).  THESE FAILURES OCCURRED ON MAGNETOS WITHIN THE SPECIFIC SN BLOCKS IDENTIFIED IN MSB SB2-08A AND SB3-08A AS POSSIBLY HAVING OTHER DEFECTIVE INTERNAL PARTS (CARBON BRUSH AND CAM.  STRONGLY SUSPECT THAT THE SAME SUPPLIER MFG THE OBVIOUSLY DEFECTIVE BREAKER POINTS).  STRONGLY SUGGEST THIS TO BE A SERIOUS ISSUE AND POSSIBLY WORTHY OF AIRWORTHINESS DIRECTIVE ACTION (CONSIDER THE 18 HOUR TIME PERIOD BETWEEN FAILURES- COULD HAVE EASILY BEEN 18 MINUTES, WHICH WOULD HAVE RESULTED IN TOTAL ENGINE FAILURE).
